Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 24, NWS Buffalo, NY

July 21, 2010Livingston County, Wyoming County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 21, 2010, 8:39 AM EDT for Livingston County, Wyoming County, New York. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2010, 8:39 AM EDT (12:39 UTC)
Expired
Jul 21, 2010, 9:00 AM EDT
In force
21 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Livingston County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 75 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 8:48 AM EDTHAIL 0.754 Ne Warsaw, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WUUS51 KBUF 211239
SVRBUF
NYC051-121-211345-
/O.NEW.KBUF.SV.W.0024.100721T1239Z-100721T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
839 AM EDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LIVINGSTON COUNTY IN WESTERN NEW YORK
  NORTHEASTERN WYOMING COUNTY IN WESTERN NEW YORK

* UNTIL 945 AM EDT

* AT 839 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF WARSAW...OR 12 MILES SOUTH OF BATAVIA...AND MOVING
  EAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  GENESEO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4288 7767 4270 7761 4260 7771 4275 7823
      4284 7823
TIME...MOT...LOC 1240Z 275DEG 23KT 4283 7823

$$

ZAFF
1 follow-up statement
668 
WWUS51 KBUF 211300
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
900 AM EDT WED JUL 21 2010

NYC051-121-211311-
/O.CAN.KBUF.SV.W.0024.000000T0000Z-100721T1345Z/
WYOMING NY-LIVINGSTON NY-
900 AM EDT WED JUL 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LIVINGSTON AND EAST
CENTRAL WYOMING COUNTIES IS CANCELLED...

AT 901 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 4288 7767 4270 7761 4260 7771 4275 7823
      4284 7823
TIME...MOT...LOC 1301Z 275DEG 23KT 4282 7805

$$

ZAFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:21 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 21, 7:21 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
721 AM EDT WED JUL 21 2010

.SYNOPSIS...
A NEARLY STATIONARY FRONTAL BOUNDARY STRETCHING FROM THE OHIO VALLEY
INTO THE MID ATLANTIC WILL REMAIN IN PLACE AND KEEP A CHANCE OF A
SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. AN AREA OF HIGH PRESSURE
WILL BRING A DRY AND MOSTLY SUNNY THURSDAY BEFORE THE NEXT CHANCE OF
RAIN ARRIVES BY THE END OF THE WEEK AS A WARM FRONT APPROACHES THE
REGION FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WEAK WARM ADVECTION PRODUCING SCATTERED SHOWERS FROM SOUTHERN
ONTARIO TO WESTERN PA...AND DRIFTING EAST. MORE CONCENTRATED
CONVECTION OVER LAKE HURON AS SETTLING A LITTLE MORE TO THE
SOUTHEAST. THE MODELS ARE HAVING A DIFFICULT TIME HANDLING THIS
NOCTURNAL ACTIVITY...SO WILL TEND TOWARD PERSISTENCE AND EXTRAPOLATE
THE PRECIP INTO THE SOUTHERN AND WESTERN PORTIONS OF THE FORECAST
AREA WITH CHANCE POPS DURING THE EARLY MORNING HOURS.

NAM WRF AND HRRR ARE DOING BETTER HANDLING THE BETTER CHANCE FOR
CONVECTION ACROSS THE REGION DURING THE EARLY AFTERNOON AS A MORE
DEFINED VORT MAX ARRIVES FROM THE CENTRAL GREAT LAKES. WILL CARRY
HIGHER CHANCE AND LIKELY POPS AS THIS FEATURE SWINGS ACROSS THE
REGION THIS AFTERNOON. WRF AND HRRR ARE PARTICULARLY KEEN ON
DEVELOPING A BAND OF SHRA/TSRA ALONG THE LAKE BREEZE CONVERGENCE
BETWEEN LAKES ERIE AND ONTARIO DURING THE EARLY AFTERNOON...WHEREAS
NAM CARRIES THE MORNING CONVECTION FROM LAKE HURON TO THE NORTH
COUNTRY. COULD SEE TRAINING IN THE LAKE BREEZE BANDS AS STEERING
WINDS BECOME MORE WESTERLY THROUGH THE DAY.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
THIS PERIOD WILL START WITH A BREAK IN THE UNSETTLED WX REGIME AS A
FAIRLY STRONG RIDGE OF HIGH PRESSURE SETTLES DOWN ACROSS ONTARIO AND
THE EASTERN LAKES AND PROVIDES A FINE DAY ON THURSDAY. THERE STILL
BE BE REMNANTS OF A TROF AND SHORT WAVE SLIDING SE ACROSS ST LAWR
VALLEY IN THE MORNING...SO WILL MAINTAIN SLGT CHC POPS UP
THERE...OTHERWISE PLENTY OF SUNSHINE WITH 850 MB TEMPS OF 14C
SUPPORTING SEASONABLE LOWER 80S IN THIS NORMALLY WARMEST TIME OF THE
YEAR.

THEN...PATTERN WILL BECOME QUITE ACTIVE WITH SOME HYDRO AND SEVERE
WX CONCERNS ON FRIDAY AND SATURDAY RESPECTIVELY.

OVERALL...MODELS NOW IN FAIRLY GOOD AGREEMENT IN PUSHING A WARM
FRONT ACROSS THE REGION DURING FRIDAY...THEN SETTLING A WEST-EAST
FRONT JUST TO OUR NORTH FRI NT AND MUCH OF SATURDAY BEFORE A SHARP
TROF DRAGS A COLD FRONT ACROSS THE REGION SAT NT.

WILL BUMP UP TIME A FEW HOURS AND BRING CHC POPS INTO FAR WEST AFTER
09Z FRI...AND HIGH CHC/LOW LIKELY POPS FOR WARM FRONTAL
SHOWERS/TSTMS DURING FRIDAY. TOUGH TO GET SPECIFIC YET...DEPENDING
ON POSITION OF FRONT...BUT IT DOES APPEAR BEST SHOT OF QPF WILL BE
MORNING/MIDDAY WEST AND MIDDAY/AFTERNOON EAST...WITH HIGHER AMTS
CLOSER TO LK ONTARIO AND LOWER SRN TIER. PW'S RISE RAPIDLY TO NEAR 2
INCHES SO COPIOUS QPF IS POSSIBLE WITH THE WARM FRONT. THIS BEING
SAID...IT MAY BECOME DRY WINDY AND HUMID OVER MUCH OF THE REGION BY
LATE AFTERNOON/EVENING FRI.

AREA WILL BE IN WARM SECTOR FRI NT WITH DEW PTS RISING TO 70 AND
TEMPS HOLDING WELL UP IN THE 70S IN THE TROPICAL AIRMASS.
AGAIN...ASSUMING FRONT LIES JUST TO OUR NORTH...ANY PRECIP WILL BE
SCATTERED WITH HIGHER POPS FURTHER NORTH.

SATURDAY COULD BE A QUITE INTERESTING DAY. IT NOW APPEARS THAT THE
STALLED FRONT WILL STAY JUST TO OUR NORTH DURING THE DAY...WHILE A
WAVE OF LOW PRESSURE RUNS ALONG IT AND THEN DRAGS A COLD FRONT DOWN
SAT EVE/NT. IF THIS PANS OUT...OUR REGION WILL BE IN A SOUPY
TROPICAL AIRMASS PER GFS WITH 850 MB TEMPS IN 20-22C
RANGE...SUPPORTING U80S/L90S WITH ANY CLEARING AT ALL. WILL TEMPER
THIS A BIT THIS FAR OUT BUT IT COULD BE QUITE STEAMY. PW'S RISE TO
2.5 INCHES...ALMOST UNHEARD OF HERE...BUT WE MAY LACK A TRIGGER AT
FIRST AS IT WILL BE WARM ALOFT TOO. HOWEVER...AS FRONT APPROACHES
LATER IN THE DAY...CONVECTION WILL POP AND SEVERE WX QUITE POSSIBLE.
ONE CAVEAT...IF FRONT STALLS A BIT FURTHER SOUTH...LIKE RIGHT OVER
OUR CWA...THERE WOULD BE LESS THREAT FOR SEVERE BUT INCREASED THREAT
FOR FLOODING AS STORMS WOULD TEND TO "TRAIN". THIS SCENARIO IS LESS
LIKELY BUT STILL POSSIBLE. STAY TUNED. FOR NOW WILL GO WITH HIGH CHC
POPS ON SATURDAY ALL AREAS...AND CONTINUE SAT NT...GRADUALLY
TAPERING OFF LATE FROM NORTHWEST TO SOUTHEAST.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THIS PERIOD CONTINUES TO LOOK SOLID WITH GOOD MODEL CONSENSUS IN
BUILDING A LARGE RIDGE OVER THE LOWER LAKES. ONLY QUESTION WOULD BE
HOW FAST WE CLEAR OUT ON SUNDAY...EC AND OLDER HPC GRAPHICS A BIT
SLOWER SO MAINTAINED CHC POPS SOUTH AND EAST SUNDAY MORNING...
OTHERWISE IMPROVEMENT DURING THE DAY. GFS IS SHARPER WITH UPPER TROF
OVER EASTERN CANADA AND ASSOCIATED COOL DOWN WITH 850 MB TEMPS DOWN
TO 10-12C SO OUR 80 DEG STREAK MAY BE IN JEOPARDY THEN.

MON AND TUES LOOK LIKE SUMMER BEAUTIES WITH SUNSHINE AND SEASONABLE
TEMPS...NR 80 MONDAY...L-M 80S TUES.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
A DISCRETE THUNDERSTORM CELL IS APPROACHING KBUF AT 11Z AND WILL
CROSS THE SITE WITH MVFR TO POSSIBLE IFR CONDITIONS THROUGH 1145Z.

AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE EAST SOUTHEAST
ACROSS THE REGION THIS AFTERNOON. THERE WILL BE ENOUGH
INSTABILITY ACCOMPANYING THIS FEATURE TO PRODUCE SCATTERED
SHWRS/TSTMS WITH LOCALLY MVFR/IFR CONDITIONS SHOULD THE CONVECTIVE
CELLS HIT THE TAF SITES. THIS ACTIVITY WILL LAST THROUGH ABOUT 03Z
THURSDAY WITH VFR CONDITIONS FOR ALL SITES EXCEPTING KART WHERE
THERE WILL BE A LINGERING CHANCE OF SHRA AND POSSIBLE MVFR CIGS OVER
THE UPPER SAINT LAWRENCE RIVER VALLEY THROUGH THE REMAINDER OF THE
NIGHT.

OUTLOOK...
THURSDAY...VFR.
FRIDAY AND SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS OR
THUNDERSTORMS.
SUNDAY...MAINLY VFR.

&&

.MARINE...
WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA...BUT IT
COULD BECOME QUITE CHOPPY ON NORTHEASTERN LAKE ERIE WITH SOUTHWEST
WINDS FRESHENING AHEAD OF A COLD FRONT. FOLLOWING THE COLD FRONT
THIS EVENING...WINDS WILL SHIFT TO THE NORTHWEST. THIS MAY BRING A
PERIOD OF SMALL CRAFT ADVISORY CONDITIONS TO THE SOUTHEAST SHORE OF
LAKE ONTARIO FROM ABOUT ROCHESTER OVER TO MEXICO BAY ON THURSDAY
FROM MID MORNING THROUGH THE AFTERNOON. WINDS AND WAVES WILL
DIMINISH ON THURSDAY EVENING AND NIGHT AS HIGH PRESSURE BUILDS OVER
THE LOWER LAKES.

&&

.CLIMATE...
TUESDAY WAS THE 17TH CONSECUTIVE DAY WITH THE TEMPERATURE
REACHING THE 80S OR HIGHER AT BUFFALO. THIS TIES FOR THE 8TH
LONGEST SUCH STRETCH IN THE OVERALL 138 YRS OF RECORD. WE HAVE A
LONG WAYS TO GO TO REACH THE RECORD THOUGH...32 DAYS IN JUNE/JULY
1949. JULY CONTINUES QUITE WARM AT 4 DEG ABOVE NORMAL.

OVER IN ROCHESTER...SIMILAR NUMBERS...TUES WAS THE 18TH
CONSECUTIVE DAY OF 80S OR HIGHER...TYING FOR 7TH IN THE 138 YRS OF
RECORD. RECORD IS 29 DAYS IN JUN/JUL 1921. JULY THIS YEAR ALSO
AVERAGING SOME 4 DEG ABOVE NORMAL.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...SFM
LONG TERM...APFFEL/SFM
AVIATION...WCH
MARINE...SFM/WCH
CLIMATE...
Hazardous weather outlook, Jul 21, 5:03 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
503 AM EDT WED JUL 21 2010

NYZ001>008-010>014-019>021-085-220915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
503 AM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

DIURNAL HEATING COUPLED WITH A MID LEVEL DISTURBANCE FORECAST TO
SLIDE EAST SOUTHEAST ACROSS THE REGION MAY TOUCH OFF THUNDERSTORMS
THIS AFTERNOON...ESPECIALLY ALONG LAKE BREEZE BOUNDARIES. THERE
IS A SLIGHT RISK THAT THE STORMS COULD BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-220915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
503 AM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

In the hours before

Special weather statement, Jul 21, 7:13 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
713 AM EDT WED JUL 21 2010

NYZ010-211215-
NORTHERN ERIE-
INCLUDING THE CITY OF...BUFFALO
713 AM EDT WED JUL 21 2010

...THUNDERSTORM TO MOVE ACROSS METRO BUFFALO...

AT 710 AM...A THUNDERSTORM WITH HEAVY RAIN WAS OVER THE NIAGARA
PENINSULA ABOUT 10 MILES WEST OF BUFFALO. IT WAS MOVING EAST AT 25
MPH AND WILL MOVE ACROSS THE METRO AREA BETWEEN 730 AND 830 AM.
LOOK FOR FREQUENT LIGHTNING AND HEAVY DOWNPOURS WHICH CAN CAUSE
PONDING IN LOW LYING AREAS AND SLOW DOWNS TO THE MORNING COMMUTE.
A QUICK HALF INCH OF RAIN CAN BE EXPECTED IN LESS THAN 30 MINUTES.

SFM
Special weather statement, Jul 21, 8:37 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
837 AM EDT WED JUL 21 2010

NYZ011>013-211330-
GENESEE NY-LIVINGSTON NY-WYOMING NY-
837 AM EDT WED JUL 21 2010

...STRONG THUNDERSTORM MOVING THROUGH NORTHERN WYOMING COUNTY...

* AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL UP TO PENNY
  SIZE...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
  ATTICA...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  WYOMING
  RETSOF
  GENESEO

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4289 7763 4265 7764 4275 7836 4288 7834

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:37 AM EDTSpecial Weather StatementBUFLivingston53 min
Jul 21, 11:41 AM EDTSevere Thunderstorm WarningBUFWayne64 min
Jul 21, 1:14 PM EDTAreal Flood AdvisoryBUFMonroe3 hr
Jul 21, 1:19 PM EDTSmall Craft AdvisoryBUF7 hr
Jul 21, 1:25 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne52 min
Jul 21, 2:24 PM EDTAreal Flood AdvisoryBUFErie, Genesee, Monroe, Niagara, Orleans3 hr
Jul 21, 2:28 PM EDTSpecial Marine WarningBUF92 min
Jul 21, 3:03 PM EDTSpecial Marine WarningBUF57 min
Jul 21, 3:11 PM EDTSpecial Marine WarningBUF64 min
Jul 21, 3:23 PM EDTSevere Thunderstorm WarningBUFJefferson67 min
Jul 21, 4:42 PM EDTAreal Flood WarningBUFGenesee, Monroe4 hr
Jul 21, 4:48 PM EDTSpecial Weather StatementBUFGenesee57 min
Jul 21, 5:01 PM EDTSpecial Weather StatementBUFLewis59 min
Jul 21, 5:04 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis29 min
Jul 21, 5:12 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe63 min
Jul 21, 5:32 PM EDTSpecial Marine WarningBUF88 min
Jul 21, 6:00 PM EDTSpecial Marine WarningBUF45 min
Jul 21, 6:12 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis63 min
Jul 21, 6:33 PM EDTSpecial Weather StatementBUFOswego57 min
Jul 21, 6:37 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego53 min
Jul 21, 7:23 PM EDTSpecial Weather StatementBUFLewis37 min
Jul 21, 7:30 PM EDTSevere Thunderstorm WarningBUFLewis14 min
Jul 21, 7:40 PM EDTSpecial Weather StatementBUFOntario65 min
Jul 21, 7:46 PM EDTSpecial Weather StatementBUFLivingston59 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.